Alert archive / Wyoming / Special Weather Statements in 2012
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 15, 2012, 2:02 PM MDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 2:02 PM MDT (20:02 UTC)
- Expired
- Jul 15, 2012, 2:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Riverton, WY
The radar
The Riverton/Lander radar (KRIW), 166 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653
WWUS85 KRIW 152002
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT SUN JUL 15 2012
WYZ030-152045-
EAST SWEETWATER COUNTY WY-
202 PM MDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER COUNTY UNTIL
245 PM MDT...
AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF I80 EXIT 158...OR 13 MILES
SOUTHWEST OF WAMSUTTER...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. BRIEF HEAVY RAIN WILL ALSO FALL WITH
THIS STORM.
THIS STORM WILL BE NEAR...
RED DESERT AND I80 EXIT 165 AROUND 210 PM MDT.
I80 EXIT 168 AND I80 EXIT 170 AROUND 215 PM MDT.
WAMSUTTER AROUND 220 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 150 AND
196.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4149 10856 4204 10810 4175 10756 4165 10770
4165 10791 4149 10792 4130 10817
TIME...MOT...LOC 2001Z 213DEG 27KT 4160 10816
$$
HATTINGSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 11:12 AM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 15, 11:12 AM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1112 AM MDT SUN JUL 15 2012 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT SHOWERS CONTINUE OVER NORTHWEST WYOMING EARLY THIS MORNING AS MONSOON MOISTURE REMAINS IN PLACE OVER WYOMING. A RIDGE OVER THE CENTRAL CONUS CONTINUES TO BRING A MOIST MONSOONAL SOUTH TO SOUTHWEST FLOW TO THE INTERMOUNTAIN REGION WHILE A TROUGH DEVELOPS NEAR THE PACIFIC COAST. A CLOSED UPPER LOW WILL MOVE SOUTHWARD FROM THE GULF OF ALASKA OVER THE NEXT COUPLE DAYS BUT MODELS ARE PROJECTING IT WILL STALL AND CAMP OUT OVER THE PACIFIC NORTHWEST. THIS WILL LEAVE A MAINLY STAGNANT PATTER THROUGH THE SHORT TERM. THE NAM IS TRYING TO KEEP A GREATER AMOUNT OF MOISTURE AND THEREFORE COVERAGE OF SHOWERS AND THUNDERSTORMS THAN OTHER MODEL GUIDANCE. IN ANY CASE...WEAK AFTERNOON INSTABILITY AND PLENTY OF MOISTURE WILL BRING ISOLATED TO SCATTERED CONVECTIVE ACTIVITY TO THE ENTIRE CWA WITH THE GREATEST COVERAGE OVER THE MOUNTAINS WHERE OROGRAPHICS TAKE OVER. THE BEST CHANCE FOR THUNDERSTORMS TODAY AND MONDAY WILL BE ACROSS THE MOUNTAINS AND VALLEYS OF WESTERN WYOMING. TEMPERATURES WILL BE A BIT COOLER THE NEXT FEW DAYS WITH INCREASED CLOUD COVER. HIGHS IN THE WEST AND SOUTH WITH BE IN THE MID TO UPPER 70S WITH LOWER 70S IN THE MOUNTAINS WHILE THE BASINS EAST OF THE DIVIDE SHOULD SEE HIGHS IN THE MID TO UPPER 80S. .LONG TERM...WEDNESDAY THROUGH SUNDAY WARMER AND MUCH DRIER CONDITIONS WILL OCCUR DURING THE EXTENDED WITH THE MONSOONAL MOISTURE BECOMING A MEMORY. AN UPPER LOW ACROSS THE OREGON/N. CALIFORNIA COAST EARLY WEDNESDAY IS PROJECTED TO LIFT NORTH NORTHEAST ACROSS THE PACIFIC NORTHWEST WEDNESDAY...THEN INTO SOUTHWEST CANADA BY EARLY THURSDAY. AS THIS OCCURS A DRY AIR MASS ACROSS THE GREAT BASIN WILL BE ADVECTED NORTHEAST ACROSS THE FORECAST AREA TUESDAY NIGHT/WEDNESDAY. IN ADDITION TO THE DRIER AIR MASS...THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD BACK INTO THE CENTRAL/SOUTHERN ROCKIES WEDNESDAY AND THURSDAY. THUS WARMER AND MUCH DRIER CONDITIONS WILL PREVAIL BOTH DAYS. HOWEVER...CANNOT RULE OUT ISOLATED DIURNAL CONVECTION...MAINLY OVER THE HIGHER TERRAIN. GLOBAL MODELS ARE TRENDING TOWARDS ANOTHER UPPER LOW/SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST THURSDAY NIGHT/FRIDAY TIME FRAME...PUSHING EAST ACROSS THE NORTHERN ROCKIES/MONTANA IN THE FRIDAY/SATURDAY TIME FRAME. YESTERDAYS 00Z MODEL SUITE WERE NOT AS BULLISH ON THIS SHORTWAVE...BUT WITH THE FORECAST AREA BEING SOUTHERN FRINGE OF THIS FEATURE...THIS WOULD CONTINUE THE MAINLY DRY AND VERY WARM FORECAST. HOWEVER...THE MAIN CONCERN WITH THIS MORE POTENT SYSTEM PASSING TO OUR NORTH WOULD BE WINDIER CONDITIONS OVER THE FORECAST AREA...AND THUS ELEVATED TO EXTREME FIRE WEATHER BEHAVIOR. WILL WAIT TO INTRODUCE THIS FIRE WEATHER CONCERN INTO THE HWO UNTIL THERE IS BETTER MODEL CONSISTENCY...BUT SOMETHING TO WATCH. IN WAKE OF THIS SHORTWAVE FRIDAY AND/OR SATURDAY PASSING TO OUR NORTH...THE UPPER RIDGE IS PROJECTED TO STRENGTHEN ACROSS THE ROCKIES SUNDAY. && .AVIATION.../18Z ISSUANCE/ WEST OF THE DIVIDE... SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM AND CONTINUE THROUGH 06Z ALTHOUGH NOT AS WIDESPREAD AS ON SATURDAY. THEN SHOWER AND STORM ACTIVITY WILL BE MORE ISOLATED AFTER 06Z MONDAY. WIND GUSTS TO 30 KNOTS WILL BE POSSIBLE. HEAVY RAIN IS LIKELY IN STRONGER STORMS...CREATING MVFR TO IFR CONDITIONS AT TIMES. EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL TERMINAL SITES...AFTER 19Z SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AND THIS ACTIVITY WILL OCCUR THROUGH 03Z MONDAY. THEN SHOWER AND STORM ACTIVITY WILL BE MORE ISOLATED AFTER 03Z MONDAY. WIND GUSTS TO 30 KNOTS WILL BE POSSIBLE. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN...CREATING MVFR CONDITIONS AT TIMES. MORE THUNDERSTORMS WILL BE POSSIBLE TOMORROW BUT MOST SHOULD HOLD OFF UNTIL AFTER 18Z MONDAY. && .FIRE WEATHER... SHOWER AND THUNDERSTORM ACTIVITY IS LIKELY EACH OF THE NEXT FEW DAYS AS MONSOON MOISTURE REMAINS IN PLACE OVER THE AREA. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED WITH CORRESPONDINGLY HIGHER HUMIDITY. WIND WILL BE BREEZY ACROSS SOUTHERN WYOMING AND ALONG RIDGETOPS WITH STRONGER AND ERRATIC WINDS NEAR THUNDERSTORMS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BERC LONG TERM...WM AVIATION...HATTINGS FIRE WEATHER...BERC
Hazardous weather outlook, Jul 15, 4:00 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN JUL 15 2012 WYZ001>020-022>030-161200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS TODAY AND TONIGHT WITH ISOLATED TO SCATTERED ACTIVITY OVER THE CENTRAL WYOMING BASINS. STRONG AND GUSTY WINDS CAN BE EXPECTED NEAR STRONGER STORMS. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS...SMALL HAIL AND FREQUENT LIGHTNING. USE CAUTION WHEN TRAVELING OR PARTICIPATING IN OUTDOOR ACTIVITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...SCATTERED TO NUMEROUS MOUNTAIN THUNDERSTORMS CONTINUE WITH ISOLATED THUNDERSTORMS ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...ANY FLOODING... HAIL AND GUSTS ABOVE 40 MPH.. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 15, 12:15 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1215 PM MDT SUN JUL 15 2012 WYZ028>030-151930- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- 1215 PM MDT SUN JUL 15 2012 SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS THE AREA THROUGH 130 PM. BRIEF HEAVY RAIN...CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH CAN BE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS. HATTINGS
Special weather statement, Jul 15, 1:13 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
113 PM MDT SUN JUL 15 2012
WYZ019-030-152000-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
113 PM MDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER COUNTY UNTIL
200 PM MDT...
AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAMSUTTER...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY
RAIN WILL ALSO OCCUR WITH THIS STORM.
THIS STORM WILL BE NEAR...
I80 EXIT 184 AROUND 130 PM MDT.
CRESTON JCT AND I80 EXIT 187 AROUND 135 PM MDT.
CHAIN LAKES AROUND 200 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 148 AND
189.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4148 10852 4214 10830 4202 10750 4196 10750
4165 10777 4165 10792 4153 10792
TIME...MOT...LOC 1912Z 208DEG 21KT 4165 10792
HATTINGSSpecial weather statement, Jul 15, 1:55 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT SUN JUL 15 2012 WYZ019-028>030-152130- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER- 155 PM MDT SUN JUL 15 2012 SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS THE AREA THROUGH 330 PM. BRIEF HEAVY RAIN...CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH CAN BE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS. HATTINGS
Special weather statement, Jul 15, 2:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT SUN JUL 15 2012
WYZ030-152045-
EAST SWEETWATER COUNTY WY-
202 PM MDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER COUNTY UNTIL
245 PM MDT...
AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF I80 EXIT 158...OR 13 MILES
SOUTHWEST OF WAMSUTTER...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. BRIEF HEAVY RAIN WILL ALSO FALL WITH
THIS STORM.
THIS STORM WILL BE NEAR...
RED DESERT AND I80 EXIT 165 AROUND 210 PM MDT.
I80 EXIT 168 AND I80 EXIT 170 AROUND 215 PM MDT.
WAMSUTTER AROUND 220 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 150 AND
196.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4149 10856 4204 10810 4175 10756 4165 10770
4165 10791 4149 10792 4130 10817
TIME...MOT...LOC 2001Z 213DEG 27KT 4160 10816
HATTINGSThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:09 PM MDT | Special Weather Statement | RIW | Johnson | 51 min |
| Jul 15, 1:13 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 15, 5:18 PM MDT | Special Weather Statement | RIW | Teton | 42 min |
Nearby
Special Weather Statements in Wyoming, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.